Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 24, 2016, 12:21 AM CDT for Hodgeman County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2016, 12:21 AM CDT (05:21 UTC)
- Expired
- Jun 24, 2016, 1:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Dodge City, KS
County Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 28 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
251
WWUS83 KDDC 240521
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1221 AM CDT FRI JUN 24 2016
KSZ064-240615-
HODGEMAN KS-
1221 AM CDT FRI JUN 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FORD AND CENTRAL
HODGEMAN COUNTIES UNTIL 115 AM CDT...
AT 1220 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF JETMORE...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JETMORE AND HANSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3796 10016 3814 10016 3818 9964 3791 9964
3791 9967
TIME...MOT...LOC 0520Z 270DEG 19KT 3805 10007
$$
GERARDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 23, 6:09 PM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Jun 23, 6:09 PM CDT, 6 hours 12 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 609 PM CDT THU JUN 23 2016 ...Updated aviation section... .SYNOPSIS... Issued at 251 PM CDT Thu Jun 23 2016 A nearly stationary front was situated across northern Oklahoma this afternoon, with moist upslope low level flow across western Kansas. Thunderstorms were developing along the Interstate 25 corridor in Colorado as of 3 pm. The front will progress northward as a warm front late tonight in response to a shortwave trough over the Pacific Northwest moving into the northern Rockies, along with surface pressure falls on the western high plains. This upper level trough will then move into the Great Lakes region by Monday morning, helping to push another cold front southward into Kansas by Saturday afternoon. With upper level troughing over the Great Lakes throughout next week, the front will tend to stay quasi-stationary. Weak upper level ridging is advertised to develop over the southern and central Rockies next week, with weak northwesterly mid to high level flow across western Kansas. && .SHORT TERM...(This evening through Friday) Issued at 251 PM CDT Thu Jun 23 2016 The early afternoon thunderstorms along the Urban Corridor in Colorado will be progressing eastward into a very unstable airmass over western Kansas. If these storms develop a cold pool, then Corfidi vectors are favorable for west-northwest to east- southeast propagation into western Kansas later this evening and overnight. There is a chance that the convection will stay discrete and then die off and never move into western Kansas. With more sun and south winds on Friday, temperatures ought to warm into the middle 90s. Thunderstorms that fire along the edge of the mountains in Colorado Friday afternoon could make it into far western Kansas Friday night or weaken before progressing that far. Small thunderstorm chances were maintained for this low probability event. The lack of moist, low level upslope flow by this time is a negative. .LONG TERM...(Friday night through Thursday) Issued at 251 PM CDT Thu Jun 23 2016 Isolated thunderstorms are possible Saturday and Sunday along the aforementioned stalled front. As the mid to high level flow becomes northwesterly by early next week, more organized nocturnal thunderstorm clusters are possible across the central plains. It is far too early to pinpoint the location and timing of these individual clusters. Any convective debris would suppress maximum temperatures into the 80s; but temperatures could easily reach into the lower 90s on days that feature strong insolation. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 607 PM CDT Thu Jun 23 2016 VFR conditions will prevail this evening with the possibility of a squall line moving through the area overnight. If this squall line comes to fruition, periods of MVFR conditions will be observed. Winds will generally be from the east southeast at less than 10 knots. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 95 71 95 / 40 20 20 40 GCK 68 96 70 95 / 70 20 30 30 EHA 69 96 70 95 / 60 20 30 30 LBL 70 97 71 96 / 60 20 20 40 HYS 69 94 71 94 / 50 20 30 40 P28 73 96 72 97 / 40 20 10 20 && .DDC Watches/Warnings/Advisories... NONE. && SYNOPSIS...Finch SHORT TERM...Finch LONG TERM...Finch AVIATION...Hovorka_42
Hazardous weather outlook, Jun 23, 3:58 PM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 358 PM CDT THU JUN 23 2016 KSZ030-031-043>046-061>066-074>081-084>090-242100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 358 PM CDT THU JUN 23 2016 /258 PM MDT THU JUN 23 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. DISCUSSION...THERE IS A GOOD CHANCE OF THUNDERSTORMS ACROSS WESTERN KANSAS THIS EVENING AND TONIGHT. THE STORMS THIS EVENING ACROSS FAR WESTERN KANSAS COULD CONTAIN HAIL AS LARGE AS HALF DOLLARS AND WIND GUSTS TO 60 MPH. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. ELEVATED NON THUNDERSTORM WIND RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DISCUSSION...THERE ARE SMALL CHANCES FOR THUNDERSTORMS EACH DAY FROM SATURDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO TELL WHETHER THESE STORMS WILL BE SEVERE. HAZARDS WEATHER RISK... FRIDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. SATURDAY... LIMITED SEVERE THUNDERSTORM RISK. ELEVATED EXCESSIVE HEAT RISK. SUNDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. MONDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. TUESDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. WEDNESDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED BETWEEN 9 PM AND MIDNIGHT ACROSS FAR WESTERN KANSAS. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO JF
In the hours before
Local storm report, Jun 23, 10:30 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1030 PM CDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM TSTM WND GST 16 NNW MANTER 37.74N 101.99W
06/23/2016 E60 MPH STANTON KS TRAINED SPOTTER
.
&&
NWS DODGE CITY KS
IRIS SYSTEMLocal storm report, Jun 23, 10:57 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1057 PM CDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND GST 1 NE JOHNSON CITY 37.58N 101.74W
06/23/2016 M56 MPH STANTON KS PUBLIC
MEASURED BY STANTON COUNTY EM. .
&&
NWS DODGE CITY KS
IRIS SYSTEMSpecial weather statement, Jun 23, 11:22 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1122 PM CDT THU JUN 23 2016
KSZ063-064-240500-
FINNEY KS-HODGEMAN KS-
1122 PM CDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FINNEY...
NORTHEASTERN GRAY AND WESTERN HODGEMAN COUNTIES UNTIL MIDNIGHT CDT...
AT 1122 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
VERY NEAR KALVESTA...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JETMORE AND KALVESTA.
LAT...LON 3824 9989 3797 9988 3799 10023 3800 10023
3800 10031 3815 10036
TIME...MOT...LOC 0422Z 262DEG 19KT 3807 10026
GERARDSpecial weather statement, Jun 23, 11:30 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1130 PM CDT THU JUN 23 2016
KSZ062-063-075>077-085>087-240515-
SEWARD KS-FINNEY KS-GRANT KS-GRAY KS-MEADE KS-KEARNY KS-STEVENS KS-
HASKELL KS-
1130 PM CDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FINNEY...SOUTHWESTERN
GRAY...NORTHERN STEVENS...EASTERN KEARNY...NORTHWESTERN SEWARD...
NORTHWESTERN MEADE...EASTERN GRANT AND HASKELL COUNTIES UNTIL 1215 AM
CDT...
AT 1129 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF LYDIA TO 10 MILES SOUTH
OF DEERFIELD TO 9 MILES NORTH OF RYUS TO 7 MILES NORTHWEST OF
HUGOTON.
MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...LIBERAL...HUGOTON...HOLCOMB...SUBLETTE...SATANTA...
DEERFIELD...PIERCEVILLE...COPELAND...MOSCOW...RYUS...PLYMELL...
TICE...WOODS AND CAVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3724 10152 3765 10113 3785 10117 3825 10142
3824 10088 3771 10055 3751 10051 3704 10096
TIME...MOT...LOC 0429Z 285DEG 25KT 3818 10131 3784 10111 3764 10106
3728 10140
GERARDSpecial weather statement, Jun 24, 12:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1221 AM CDT FRI JUN 24 2016
KSZ064-240615-
HODGEMAN KS-
1221 AM CDT FRI JUN 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FORD AND CENTRAL
HODGEMAN COUNTIES UNTIL 115 AM CDT...
AT 1220 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF JETMORE...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JETMORE AND HANSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3796 10016 3814 10016 3818 9964 3791 9964
3791 9967
TIME...MOT...LOC 0520Z 270DEG 19KT 3805 10007
GERARDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:51 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 54 min |
| Jun 23, 10:45 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Hamilton, Haskell, Kearny, Stanton | 45 min |
| Jun 23, 11:22 PM CDT | Special Weather Statement | DDC | Hodgeman | 38 min |
| Jun 23, 11:30 PM CDT | Special Weather Statement | DDC | Haskell, Seward, Stevens | 45 min |
| Jun 24, 12:32 AM CDT | Special Weather Statement | DDC | Clark, Ford, Hodgeman, Meade | 58 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.